Alert archive / New York / Wind Chill Advisories in 2006

Wind Chill Advisory 1, NWS Albany, NY

January 15, 2006Herkimer County, New York

NWS Albany, NY issued this wind chill advisory at Jan 15, 2006, 5:53 AM EST for Herkimer County, New York. It took effect at Jan 15, 2006, 6:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2006, 5:53 AM EST (10:53 UTC)
In effect from
Jan 15, 2006, 6:00 AM EST
Expired
Jan 15, 2006, 11:36 AM EST
In force
6 hr
Issued by
NWS Albany, NY

County Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 69 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
521 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 5:31 AM EST, 22 minutes earlier.

Area forecast discussion, Jan 15, 5:31 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
531 AM EST SUN JAN 15 2006

.SHORT TERM (TODAY THROUGH MONDAY NIGHT)...
DEEP LOW PRESSURE WILL BE MOVING AWAY FROM THE NEW ENGLAND COAST
TODAY.  WEATHER RADAR INDICATED THAT SNOW WAS CONTINUING TO FALL
JUST BEFORE DAYBREAK FROM THE HUDSON VALLEY INTO WESTERN NEW
ENGLAND.  THE SNOW ADVISORY WAS LEFT AS IS UNTIL 6 AM.  AN UPDATE IS
LIKELY IF THE SNOW DOES NOT END SOON.

A STRONG WIND WILL BLOW ACROSS THE REGION TODAY SO WE LEFT THE WIND
ADVISORY IN EFFECT UNTIL 4 AM.

THE AIR WILL DRY FROM WEST TO EAST ACROSS THE REGION...AND SOME
SUNSHINE IS LIKELY THROUGHOUT THE COUNTY WARNING AREA THIS
AFTERNOON.  WE TAPERED THE SNOW TO SNOW SHOWERS BY THIS AFTERNOON IN
WESTERN NEW ENGLAND AND WENT WITH FLURRIES ACROSS THE ADIRONDACKS
AND CATSKILLS.

WE CONTINUED SCATTERED FLURRIES TONIGHT.  COLD AIR WILL CONTINUE TO
MOVE INTO THE REGION THROUGH TONIGHT AS A NORTHERLY WIND CONTINUES.
IT WILL SLOWLY DIMINISH TONIGHT.  TEMPERATURES WILL LIKELY FALL
BELOW ZERO IN THE ADIRONDACKS.  WITH THE LOW TEMPERATURES AND A
BRISK WIND...WIND CHILL VALUES WILL FALL BELOW 20 BELOW ZERO WHICH
TRIGGERS A WIND CHILL ADVISORY FOR THE ADIRONDACKS LATE TONIGHT.

THIS ADVISORY WILL CONTINUE INTO MONDAY MORNING.  MONDAY WILL BE A
DRY DAY EXCEPT FOR SOME SCATTERED FLURRIES EARLY IN THE
ADIRONDACKS.  THE WIND WILL BE BRISK...BUT LIGHTER THAN IT WILL BE
TODAY.

A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE REGION SUNDAY...SO
THE WIND WILL DIMINISH TO LIGHT AND VARIABLE AFTER MIDNIGHT.  ONCE
AGAIN TEMPERATURES WILL BE QUITE LOW.  HOWEVER...MILDER AIR WILL BE
MOVING IN ALOFT.

&&

.LONG TERM (TUESDAY THROUGH SATURDAY)...
THE RIDGE OF HIGH PRESSURE WILL RETREAT INTO NEW ENGLAND TUESDAY.
LOW PRESSURE MOVING NORTHEASTWARD WILL MOVE WEST OF NEW YORK ON
WEDNESDAY.  THIS TRACK WILL DRIVE MILDER AIR INTO THE COUNTY WARNING
AREA.  ISENTROPIC LIFT MAY BRING SOME SNOW AND SLEET TO THE REGION
LATE TUESDAY.  HOWEVER...A BRISK SOUTHEASTERLY WIND TUESDAY NIGHT
WILL RAISE THE TEMPERATURE ABOVE FREEZING EVERYWHERE BY
DAYBREAK...AND PRECIPITATION WILL CHANGE TO RAIN.  THE SYSTEM WILL
MOVE DOWN THE ST LAWRENCE VALLEY WEDNESDAY AND WEDNESDAY NIGHT AND
DRIER COOLER AIR WILL TAKE HOLD BY THURSDAY.  WE MADE CHANGES TO THE
EARLY PORTION OF THE FORECAST BASED ON THE LATEST GUIDANCE.  THE
GUIDANCE INDICATES LOWER TEMPERATURES SO WE WENT WITH SOME SLEET AND
SNOW LATE TUESDAY AND TUESDAY EVENING BEFORE THE CHANGE TO RAIN.

&&

.AVIATION...
STEADY SNOW WILL WIND DOWN AND ASSOC IFR/LIFR CONDS WILL IMPROVE
DRAMATICALLY AFTER 10Z...WITH A BRIEF PERIOD OF MVFR CONDS THEN VFR
PREVAILING THEREAFTER...AS MUCH DRIER AND COLDER AIR ADVECTS INTO
THE REGION. ANY LEFTOVER STRATOCU THIS MORNING WILL SCOUR AND GIVE
WAY TO CLEAR SKIES AT THE TAF SITES THIS AFTN. ONLY OTHER CONCERN
WILL BE WIND AND ASSOC BLOWING SNOW...WHICH MAY BRIEFLY REDUCE VSBY
FROM TIME TO TIME (KEPT 6SM VSBY WITH BLSN IN TAFS). NW SFC WINDS
WILL GENERALLY BE SUSTAINED AROUND 20-25 KTS...WITH GUST OF 30-40
KTS. WINDS WILL ONLY GRADUALLY SUBSIDE LATE IN THE DAY.

&&

.HYDROLOGY...
HOUSATONIC RIVER WILL BE ABOVE FLOOD OVER MOST OF CONNECTICUT EXC
FOR LAKES LILLINONAH AND ZOAR WHERE ELEVATIONS OF HEADPONDS WILL BE
ABOVE NORMAL BUT FOR THE MOST PART NOT TROUBLESOME EXCEPT FOR THE
MAPLES AREA OF SHELTON WHICH IS RIGHT BELOW SHEPAUG DAM. FLOODING ON
THE POMPERAUG ENDED PRIOR TO MIDNIGHT AND THE STILL SHOULD BE BELOW
FLOOD BY DAYBREAK.  THE NAUGATUCK ALSO CRESTED JUST AFTER MIDNIGHT
AND WILL BE RECEDING. NO RECENT UTICA RIVER OBS AVAIL BUT METARS
INDICATE RAIN TURNED TO SNOW EARLY AND DELTA CLOSED GATES SO
FLOODING NOT EXPECTED THERE. THERE IS SOME QUESTION AS TO THE
BATTENKILL AT ARLINGTON DUE TO EFFECTS OF SNOWMELT. SCHOHARIE CREEK
IN GOOD SHAPE. HOOSICK...AND OTHER RIVERS IN SRN VERMONT ARE
RECEDING AND MOHAWK AND HUDSON ARE IN GOOD SHAPE. HOUSATONIC IN
BERKSHIRE COUNTY IS HIGH ENOUGH TO REACH FIELDS NEAR SHEFFIELD BUT
WELL BELOW FLOOD IN GREAT BARRINGTON.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY THROUGH THIS AFTERNOON...CTZ001-013.
SNOW ADVISORY/BLOWING SNOW ADVISORY UNTIL 6 AM SUN...CTZ001-013.
MA...WIND ADVISORY THROUGH THIS AFTERNOON MAZ001-025.
SNOW ADVISORY/BLOWING SNOW ADVISORY UNTIL 6 AM SUN...MA001-025.
NY...WIND ADVISORY THROUGH THIS
AFTERNOON...NYZ032-033-038>043-047>054-058>061-063>066-082>084.
SNOW ADVISORY/BLOWING SNOW ADVISORY UNTIL 6 AM SUNDAY...NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
NYZ032 WIND CHILL ADVISORY THIS MORNING.
NYZ032-033-082 WIND CHILL ADVISORY LATE TONIGHT AND EARLY MONDAY.
VT...WIND ADVISORY THROUGH THIS AFTERNOON...VTZ013>015.
SNOW ADVISORY/BLOWING SNOW ADVISORY UNTIL 6 AM SUN...VTZ013>015.

&&

SHORT TERM...HEMMERICH
LONG TERM...HEMMERICH
AVIATION...JPV
HYDROLOGY...KILPATRICK
Hazardous weather outlook, Jan 14, 10:53 PM EST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1053 PM EST SAT JAN 14 2006

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-151200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
1053 PM EST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THROUGH 6 AM SUNDAY.
PLEASE REFER TO THE WINTER WEATHER STATEMENT FOR DETAILS.

IN ADDITION...A WIND ADVISORY IS IN EFFECT THROUGH 4 PM SUNDAY.
REFER TO THE WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WIND ADVISORY IS IN EFFECT UNTIL 4 PM ON SUNDAY. REFER TO THE
WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOWFALL
AND WIND REPORTS WOULD BE APPRECIATED.

In the hours before

Local storm report, Jan 15, 12:48 AM EST, 5 hours 5 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP A

0045AM     SUN JAN 15 2006

#1 0000001 000

AWRC WLSR AHQT

00075    FILE 28   SP LOCKPORT     NY1310200                 JAN 15-06

TO       SP BATAVIA

 ROAD & WEATHER REPORT FOR NIAGARA COUNTY

 EASTERN NIAGARA COUNTY

      WEATHER: WINDY

      ROADS: DRY W/ ICY SPOTS

 WESTERN NIAGARA COUNTY, I-190 & ROBERT MOSES PARKWAY

      WEATHER: WINDY

      ROADS: DRY W/ ICY SPOTS

             I-190: DRY W/ ICY SPOTS

AUTH TROOPER D M SCIRRI        12-48A

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 5:53 AM ESTBlowing Snow AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more9 hr
Jan 15, 5:53 AM ESTWind Chill AdvisoryALYColumbia, Fulton, Greene, Hamilton, Herkimer, Rensselaer and 4 more26 hr

Nearby

Wind Chill Advisories in New York, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.